Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 52, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 30, 2004, 2:07 PM EDT for Steuben County, New York. It was in force for 3 hr. 38 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2004, 2:07 PM EDT (18:07 UTC)
- Expired
- Aug 30, 2004, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 100 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Addison, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Campbell, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 2:20 PM EDT | FLASH FLOOD | Thurston, NY | NUMEROUS ROADS FLOODED. |
| Aug 30, 4:40 PM EDT | FLASH FLOOD | Addison, NY | TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE 119 AND COUNTY ROUTE 2. |
| Aug 30, 4:40 PM EDT | FLASH FLOOD | Addison, NY | TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE 119 AND COUNTY ROUTE 2. |
| Aug 30, 4:40 PM EDT | FLASH FLOOD | Addison, NY | TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE 119 AND COUNTY ROUTE 2. |
| Aug 30, 4:40 PM EDT | FLASH FLOOD | Addison, NY | TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE 119 AND COUNTY ROUTE 2. |
| Aug 30, 4:40 PM EDT | FLASH FLOOD | Addison, NY | TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE 119 AND COUNTY ROUTE 2. |
| Aug 30, 4:40 PM EDT | FLASH FLOOD | Addison, NY | TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE 119 AND COUNTY ROUTE 2. |
| Aug 30, 4:40 PM EDT | FLASH FLOOD | Addison, NY | TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE 119 AND COUNTY ROUTE 2. |
| Aug 30, 4:40 PM EDT | FLASH FLOOD | Addison, NY | TRAILER PARK FLOODED ON THE INTERSECTION OF COUNTY ROUTE 119 AND COUNTY ROUTE 2. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 301809 FFWBGM NYC101-302100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 207 PM EDT MON AUG 30 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN STEUBEN COUNTY IN CENTRAL NEW YORK * UNTIL 500 PM EDT * AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING EASTERN STEUBEN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODHULL... THURSTON...SOUTH CORNING...PAINTED POST...MEADS CREEK...LINDLEY... GANG MILLS...ERWINS...CORNING...COOPERS PLAINS...CATON...CAMPBELL AND ADDISON. FLOODING IS LIKELY TO OCCUR ON THE MEADS AND TUSCARORA CREEKS DUE TO EXCESSIVE RAINFALL IN THIS AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. LAT...LON 4229 7709 4202 7700 4202 7746 4226 7737 $$ NICOSIA/MUNDSCHENK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 10:19 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 30, 10:19 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1019 AM EDT MON AUG 30 2004 .SHORT TERM (TODAY)...UPDATE TO REMOVE THE CAT POPS AND GO WITH A NUMEROUS WORDING...BECAUSE THAT SEEMS TO COVER IT BETTER IN NW ZONES WHERE IT WONT BE RAINING ALL THE TIME TODAY (AND SOMNE AREAS MAY BE EXPERIENCING A BREAK OF A FEW HOURS). DROPPED TO CHC POPS THIS MORNING IN THE SE...WITH LKLY POPS LATER. SFC FRONT IS MAKING VERY SLOW EWD PROGRESS THIS MORNING...BUT MAY GET HUNG UP AGAIN THIS AFTERNOON AS WEAK SFC WAVE DEVELOPS. WV IMAGERY SHOWS MOISTURE FROM REMNANTS OF GASTON STREAMING UP SPINE OF APPALACHIANS...AND THIS WILL ENHANCE CONVECTIVE COVERAGE LATER TODAY. 500 MB TROUGH IS STILL PROGGED TO MOVE THROUGH OVERNIGHT...FINALLY KICKING FRONT THROUGH THE CWA BY TUESDAY MORNING. NO CHANGES ATTM BEYOND FIRST PERIOD. -CEMPA .PREVIOUS DISCUSSION (MONDAY NIGHT-TUESDAY NIGHT)... PLAYED SCT POPS BEHIND THE FRONT TONIGHT TO LIKELY ALONG IT. THERE IS A WEAK SHORT WAVE PROGGED TO ROTATE THROUGH AND ANTECEDENT MOISTURE WILL BE HIGH. HAVE ALSO EXTENDED CHC POP TO 14Z TUESDAY FOR EXTREME SE ZONES. THIS IS TO ACCOUNT FOR POTENTIAL FOR FRONT TO HANG UP A LITTLE LONGER THAN EXPECTED AS TROPICAL SYSTEM SPINS UP ALONG COAST. APPRECIABLE DRYING TAKES HOLD...FINALLY...TUESDAY AFTERNOON. SKIES SHOULD RAPIDLY CLEAR. EVEN FAIR WX CU WILL BE LESS THAN USUAL GIVEN DRY LOWER LAYERS. SO HAVE FORECAST A MOSTLY SUNNY AFTERNOON MOST ZONES. DJP && LONG TERM (WEDNESDAY-SUNDAY)... TUE NGT THROUGH SAT...HI PRES REMAINS IN PLACE SLOLY DRIFTG ACRS THE NERN U.S...N OF THE PROJECTED HRCN ACRS THE SERN U.S. LOOKS LIKE FAIR WX WITH MAINLY CLR SKIES AT NGT...AT SCT-BKN CU FORMG DURG THE AFTERNOONS INTO SAT. AS THE LARGE SFC HI TRACKS OFFSHORE FARTHER...SRLY RETURN FLO INCREASES LEADING TO HIGHER DWPTS AND MORE CLDS FOR SAT. MAIN QUESTION IS WILL THERE BE ENUF MOISTURE IN PLACE FOR PRECIP DURG WEEKEND. ECMWF...UKMET...06Z GFS SUGGESTS THAT RDGS HOLDS ON...00Z GFS AND CANADIAN SUGGESTS PRECIP REACHES CWA BY SUNDAY. 12Z GFS SUGGESTS A DRY WEEKEND AS WELL SO WILL JUST HV SLGT CHC FOR SHRA IN GRIDS SUNDAY WITH NO MENTION IN ZONES. && AVIATION... AVIATION CONCERNS SHOULD BE SIMILAR TO PREVIOUS FEW MORNINGS AS LITTLE ATMOSPHERIC CHANGE HAS TAKEN PLACE. FRONT STILL SLOGGING SOUTHEASTWARD TODAY WILL KEEP HAZE/MIST IN MOST SITES THIS MORNING...WITH WIDESPREAD CONVECTION BY AFTERNOON. FRONT FINALLY PUSHES THROUGH OVERNIGHT AND BEGINS TO CLEAR SKIES FROM SYR DOWN TO ELM BY 8Z. DJP && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. &&
Hazardous weather outlook, Aug 30, 3:00 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 300 AM EDT MON AUG 30 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-311000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 300 AM EDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS WILL DEVELOP ONCE MORE IN THE MOIST UNSTABLE ATMOSPHERE OVER NEW YORK AND PENNSYLVANIA. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...THOUGH A FEW DOWNED TREES ARE POSSIBLE IN GUSTY WINDS DUE TO SOGGY TERRAIN CONDITIONS. THE MAIN THREAT WILL BE FOR HEAVY RAINFALL...PARTICULARLY OVER AREAS WHICH RECEIVED COPIOUS RAINFALL SUNDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT HEAVY PRECIPITATION TO THE NATIONAL WEATHER SERVICE. DJP
In the hours before
Special weather statement, Aug 30, 8:53 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 853 AM EDT MON AUG 30 2004 NYZ017-018-025-044-301330- CAYUGA NY-CORTLAND NY-ONONDAGA NY-TOMPKINS NY- 853 AM EDT MON AUG 30 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 847 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM AUBURN TO ITHACA....MOVING EAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... SEMPRONIUS AND DRYDEN AT 900 AM. MARIETTA AND NUBIA AT 905 AM. SOUTH CORTLAND AND SCOTT AT 910 AM. OTISCO AND VIRGIL AT 915 AM. VESPER AT 920 AM. LA FAYETTE AT 925 AM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJC
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:12 PM EDT | Flash Flood Warning | BGM | Madison, Onondaga | 3 hr |
| Aug 30, 1:12 PM EDT | Flash Flood Warning | BGM | Cayuga | 3 hr |
| Aug 30, 2:17 PM EDT | Flash Flood Warning | BGM | Chemung | 3 hr |
| Aug 30, 2:34 PM EDT | Flash Flood Warning | BGM | Tompkins | 3 hr |
| Aug 30, 3:02 PM EDT | Flash Flood Warning | BGM | Madison, Onondaga | 3 hr |
| Aug 30, 3:55 PM EDT | Flash Flood Warning | BGM | Cayuga | 3 hr |
| Aug 30, 4:17 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Aug 30, 4:43 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Aug 30, 5:18 PM EDT | Flash Flood Warning | BGM | Tompkins | 3 hr |
| Aug 30, 5:45 PM EDT | Flash Flood Warning | BGM | Madison, Onondaga | 3 hr |
| Aug 30, 6:05 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.